Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 4, NWS Tampa Bay, FL

January 31, 2021

NWS Tampa Bay, FL issued this small craft advisory at Jan 31, 2021, 2:37 PM EST. It took effect at Feb 1, 2021, 1:00 AM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 2:37 PM EST (19:37 UTC)
In effect from
Feb 1, 2021, 1:00 AM EST
Expired
Feb 3, 2021, 1:00 AM EST
In force
48 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

117 
WHUS72 KTBW 311937
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
237 PM EST Sun Jan 31 2021

GMZ850-853-870-873-010930-
/O.NEW.KTBW.SC.Y.0004.210201T0600Z-210203T0300Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
237 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 10 PM EST
TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet near shore and 7 to 10 feet offshore.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 1 AM Monday to 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ856-876-010930-
/O.NEW.KTBW.SC.Y.0004.210201T1000Z-210203T0300Z/
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
237 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 10 PM EST
TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet near shore and 7 to 10 feet offshore.

* WHERE...Coastal waters from Bonita Beach to Englewood FL out 
  20 NM and Waters from Bonita Beach to Englewood FL out 20 to 
  60 NM.

* WHEN...From 5 AM Monday to 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-010930-
/O.NEW.KTBW.SC.Y.0004.210201T1200Z-210203T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
237 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 PM EST
TUESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...From 7 AM Monday to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
814 
WHUS72 KTBW 011203
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
703 AM EST Mon Feb 1 2021

GMZ850-853-856-870-873-876-030300-
/O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0300Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
703 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet near shore and 7 to 10 feet offshore.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 1 AM Monday to 10 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-030000-
/O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
703 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...From 7 AM Monday to 7 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
964 
WHUS72 KTBW 020921
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
421 AM EST Tue Feb 2 2021

GMZ850-853-856-870-873-876-030600-
/O.EXT.KTBW.SC.Y.0004.000000T0000Z-210203T0600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
421 AM EST Tue Feb 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-836-030000-
/O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0000Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
421 AM EST Tue Feb 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Charlotte Harbor and Pine Island Sound and Tampa Bay 
  waters.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 2:36 PM EST, 1 minute earlier.

Area forecast discussion, Jan 31, 2:36 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
236 PM EST Sun Jan 31 2021

...Deteriorating Marine Conditions Expected Tonight-Tuesday...
...High Risk Of Rip Currents And High Surf ALong Area Beaches Late
Tonight through Tuesday...
...Much Colder Temperatures Expected Monday Through Early Thursday...

.DISCUSSION...
A strong upper level trough/closed low and an attendant surface
low will move east through the OH valley through tonight with
secondary surface cyclogenesis developing off the NC/VA coasts
late tonight into Monday. A trailing cold front from the
aforementioned storm system will bring increasing chances for
showers and perhaps a few thunderstorms across the Nature coast
the remainder of the afternoon as the front approaches, with the
showers and storms then spreading south through west central and
southwest FLorida tonight through early Monday morning as the
front moves south through the region.

The threat for severe weather has increased a bit today and a few
strong to severe storms may be possible tonight with the frontal
passage despite limited instability as strong deep layered shear
combined with increasing frontal convergence may be sufficient for
a few supercells to develop within the line of convection with
damaging winds or a brief tornado the main hazards, and the Storm
Prediction Center has placed much of the of the forecast area in a
Marginal Risk for severe storms.

In the wake of the front windy, colder, and drier weather returns
Monday through Thursday as high pressure builds in over the area.
The cold air advection will support a good deal of cold air
strato- cu over the Gulf waters and along the immediate coastal
areas during Monday and Monday night, with partly cloudy skies
inland. The cold air advection will support overnight low
temperatures falling into the 30s and 40s from north to south with
the gusty winds likely to produce low wind chills late Monday
night into Tuesday morning and Wind Chill Advisories may be
required for portions of the forecast area in later forecasts.
Even colder temperatures with some near freezing temperatures will
be possible across interior sections of the Nature coast, with
mid to upper 30 degree readings extending south into central
interior zones Tuesday night into Wednesday morning when the
coldest temperatures are expected, with daytime highs Monday
through Wednesday mainly in the 50s and 60s.

Dry weather will continue during Thursday and Friday as the high
shifts east into the Atlantic with veering winds into the east and
southeast allowing temperatures to moderate back toward seasonal
norms. During Friday night and into next weekend another cold
front will approach from the west. Models continue to differ some
with the timing of this front, so for now will maintain low rain
chances (Pops 20-30%) during this time frame. Temperatures will
continue to moderate through the period with overnight lows in the
upper 50s to lower 60s, with daytime highs climbing into the mid
to upper 70s.

&&

.AVIATION...
VFR conditions will prevail this afternoon with increasing cloud
cover expected after 00Z. Cloud decks are expected to lower to
MVFR ahead of frontal passage between 07-09Z. Will also hold SHRA
and VCTS at all terminals during that time. Southerly winds around
15-20 knots with higher gusts around 25 knots expected today
ahead of the front, then shifting to the west-northwest behind the
front and remaining gusty through the end of the forecast period.

&&

.MARINE...
A cold front will move south through the waters tonight with
showers and isolated thunderstorms along and ahead of it. Gusty
southwest winds ahead of the front will shift to the northwest and
north in the wake of the front with advisory level winds and seas
expected across all of the waters through Tuesday. With the
increasing onshore winds and building seas in the wake of the
front the risk for dangerous Rip Currents and High Surf will
increase along area beaches later tonight through Tuesday.
Improving marine and beach conditions with lighter winds and lower
seas will return Wednesday through Friday as the gradient weakens
as high pressure builds in over the area.

&&

.FIRE WEATHER...
Rain chances will increase across the region tonight as a cold
front moves south through the region. Gusty south to southwest
winds will support high dispersions through tonight with
additional high dispersions expected on Monday and Tuesday with
gusty northwest to north winds expected in the wake of the front.
Colder and drier air will advect into the region in the wake of
the front with some critically low humidity values AOB 35%
possible over inland areas by mid week.

&&

.Preliminary Point Temps/PoPs...
TPA  56  61  45  56 /  90   0   0   0
FMY  63  68  48  61 /  70  10   0   0
GIF  57  62  40  58 /  90   0   0   0
SRQ  58  65  48  58 /  90   0   0   0
BKV  51  60  38  54 /  90   0   0   0
SPG  56  62  47  55 /  90   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 10 PM EST this evening through
     Wednesday morning for Coastal Charlotte-Coastal
     Hillsborough-Coastal Lee-Coastal Manatee-Coastal Sarasota-
     Inland Sarasota-Pinellas.

     High Surf Advisory from 7 AM Monday to 1 AM EST Wednesday for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Inland Sarasota-Pinellas.

Gulf waters...Small Craft Advisory from 1 AM Monday to 10 PM EST Tuesday for
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Coastal waters from Tarpon Springs to Suwannee River FL
     out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory from 7 AM Monday to 7 PM EST Tuesday for
     Charlotte Harbor and Pine Island Sound-Tampa Bay waters.

     Small Craft Advisory from 5 AM Monday to 10 PM EST Tuesday for
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM.

&&

DISCUSSION/MARINE/FIRE WEATHER...57/McMichael
AVIATION/DECISION SUPPORT...74/Wynn

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:01 PM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota67 hr
Jan 31, 3:01 PM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota58 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.